Alert archive / Virginia / Tornado Warnings in 2014
Tornado Warning 34, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 12, 2014, 2:30 PM EDT for Essex County, King and Queen County, Middlesex County, Virginia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2014, 2:30 PM EDT (18:30 UTC)
- Expired
- Aug 12, 2014, 2:51 PM EDT
- In force
- 21 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Essex County, VA, King and Queen County, VA, Middlesex County, VA
The radar
The Norfolk radar (KAKQ), 89 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
073
WFUS51 KAKQ 121830
TORAKQ
VAC057-097-119-121915-
/O.NEW.KAKQ.TO.W.0034.140812T1830Z-140812T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
* UNTIL 315 PM EDT
* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR STEVENSVILLE...OR
NEAR KING WILLIAM...AND MOVING EAST AT 20 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
CENTER CROSS AROUND 255 PM EDT.
JAMAICA AROUND 305 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE CROUCH...
UPRIGHT...INO...DRAGONVILLE...LANEVIEW...MONTAGUE...BOWLERS WHARF AND
NESTING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3788 7677 3783 7674 3780 7668 3777 7666
3776 7662 3770 7660 3769 7697 3770 7697
3771 7700 3775 7705 3776 7705
TIME...MOT...LOC 1829Z 253DEG 18KT 3774 7694
$$
JO2 follow-up statements
427
WWUS51 KAKQ 121847
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
247 PM EDT TUE AUG 12 2014
VAC057-097-119-121915-
/O.CON.KAKQ.TO.W.0034.000000T0000Z-140812T1915Z/
KING AND QUEEN VA-ESSEX VA-MIDDLESEX VA-
247 PM EDT TUE AUG 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN MIDDLESEX...
SOUTHEASTERN ESSEX AND CENTRAL KING AND QUEEN COUNTIES UNTIL 315 PM
EDT...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED EAST OF STEVENSVILLE...OR
NEAR KING AND QUEEN COURT HOUSE...MOVING EAST AT 20 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
CENTER CROSS AROUND 305 PM EDT.
JAMAICA AROUND 310 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE UPRIGHT...
DRAGONVILLE...INO...BOWLERS WHARF...MONTAGUE...LANEVIEW...NESTING...
WATER VIEW AND SAMOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3783 7674 3780 7668 3777 7666 3776 7662
3770 7660 3769 7691 3774 7693 3788 7677
TIME...MOT...LOC 1847Z 255DEG 16KT 3774 7685
$$
JO370
WWUS51 KAKQ 121851
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 PM EDT TUE AUG 12 2014
VAC057-097-119-121900-
/O.CAN.KAKQ.TO.W.0034.000000T0000Z-140812T1915Z/
KING AND QUEEN VA-ESSEX VA-MIDDLESEX VA-
251 PM EDT TUE AUG 12 2014
...THE TORNADO WARNING FOR NORTHWESTERN MIDDLESEX...SOUTHEASTERN
ESSEX AND CENTRAL KING AND QUEEN COUNTIES IS CANCELLED...
THE ROTATION IN THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA UNTIL 315
PM.
LAT...LON 3783 7674 3780 7668 3777 7666 3776 7662
3770 7660 3769 7691 3774 7693 3788 7677
TIME...MOT...LOC 1850Z 253DEG 18KT 3777 7681
$$
JOWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 12, 2:17 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 12, 2:17 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
217 PM EDT TUE AUG 12 2014
.SYNOPSIS...
LOW PRESSURE OVER THE NORTHERN GREAT LAKES WILL MOVE NORTHEAST INTO
CANADA. A COLD FRONT EXTENDING SOUTH FROM THE LOW WILL MOVE INTO THE
MID ATLANTIC STATES OVERNIGHT AND REACH THE COAST WEDNESDAY MORNING.
HIGH PRESSURE BUILDS FROM THE WEST THROUGH THE REMAINDER OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
2 PM UPDATE...EARLY TUESDAY AFTERNOON...A LOW PRESSURE SYSTEM WAS
NEAR THE VA/NC BORDER JUST EAST OF EMPORIA. THETA E RIDGE AXIS
EXTENDED NORTH THROUGH EASTERN VIRGINIA TO THE EAST OF THE
LOW...RESULTING IN A RATER UNSTABLE ENVIRONMENT.
AN AXIS OF MOISTURE CONVERGENCE WITH HIGH PERCEPTIBLE WATER CAUSED
BY A BROAD AREA OF SOUTHEAST WINDS OVER SOUTHEAST VIRGINIA HAS
HELPED TO GENERATE A BAND OF THUNDERSTORMS OVER PARTS OF CENTRAL
VIRGINIA. THIS BEGAN THIS MORNING OVER AMELIA AND POWHATAN COUNTIES
AND REACHED ACROSS WESTERN HENRICO AND PORTIONS OF HANOVER AND AT 2
PM WAS OVER THE NORTHERN NECK. RADAR ESTIMATES INDICATE A NARROW
BAND OF TWO TO THREE INCHES OF RAIN WHICH HAS BEEN VERIFIED BY
REPORTS INCLUDING THE OFP (HANOVER) ASOS.
SOME OF THE THUNDERSTORMS N/NE OF RIC HAVE HAD SIGNS OF ROTATION
INCLUDING ONE EARLY THIS AFTERNOON OVER HANOVER COUNTY.
SURFACE ANALYSIS INDICATES LOW PRESSURE OVER THE NORTHERN GREAT
LAKES HAS A WARM FRONT EXTENDING THROUGH WESTERN PENNSYLVANIA TO
CENTRAL VIRGINIA. ANOTHER LOW IS OVER SOUTHEAST VIRGINIA. A COLD
FRONT REACHED SOUTH THROUGH OHIO AND INTO THE LOWER MISSISSIPPI
VALLEY.
LOOK FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS
AREAS NORTH OF ROUTE 360 AND EAST OF INTERSTATE 95 AND ON THE MD
LOWER EASTERN SHORE WITH SCATTERED SHOWERS AND ISOLATE THUNDERSTORMS
DURING THE REST OF THE AFTERNOON. PCPN SHOULD DIMINISH FROM THE WEST
AFT 00Z. HIGH TEMPERATURES FORECAST REMAINS MID TO UPR 80S SE VA AND
NE NC AND THE UPR 70S TO LWR 80S NORTH AND WEST OF RICHMOND.
PRECIP BEGINS TO TAPER OFF WEST TO EAST LATE TONIGHT AS THE COLD
FRONT PUSHES INTO/THRU THE REGION. WILL HOLD ONTO LIKELY POPS OVER
THE LOWER EASTERN SHORE WELL AFTER MIDNIGHT AS THE TROUGH AXIS
PUSHES THRU THE REGION...TAPERING OFF TO SLIGHT TO LOW CHC POPS
(~20-30%) ACROSS THE PIEDMONT AFTER MIDNIGHT. THE SKY MAY ACTUALLY
BEGIN TO CLEAR ACROSS THE PIEDMONT PRIOR TO DAYBREAK WEDNESDAY.
LOWS IN THE LOWER 70S EAST TO THE UPPER 60S WEST OF I-95.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
FRONT WILL RESIDE OFFSHORE BY 12Z/WED...ALTHOUGH BUFKIT SOUNDINGS
DEPICT SOME LINGERING MOISTURE ALONG THE COAST SO WILL MAINTAIN
SOME LOW CHC POPS/MOSTLY CLOUDY SKIES THROUGH LATE MORNING THERE
(GENLY BECOMING MOSTLY CLEAR FARTHER WEST). A WNW DOWNSLOPE FLOW
WILL PROMOTE DEEP MIXING AND WITH SKIES BECOMING PARTLY TO MOSTLY
SUNNY HAVE BUMPED HIGH TEMPS INTO THE UPPER 80S FOR MOST OF THE
CWA...DEW PTS MIX OUT INTO THE UPPER 50S/AROUND 60 F ALONG/WEST
OF I-95 SO OVERALL IT WILL BE FAIRLY PLEASANT. MOSTLY CLEAR/COOLER
AND DRIER WED NIGHT W/ LOWS INTO THE UPPER 50S WEST OF I-95...MAINLY
IN THE 60S ELSEWHERE (AROUND 70 F NC OUTER BANKS). ON THU...LIGHT AM
FLOW VEERS AROUND TO THE W/SW LATER IN THE DAY AS SHORTWAVE ENERGY
ROUNDS THE BASE OF AN ANOMALOUSLY DEEP UPPER TROUGH CENTERED OVER
QUEBEC. THIS SHOULD HELP HIGHS REACH 80-85 F UNDER MOSTLY SUNNY
SKIES WITH DRY AIR AND DEW PTS MIXING INTO THE 50S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
DRYING WLY FLOW ALOFT AND SFC HIGH PRESSURE OVER THE REGION WILL
KEEP CONDITIONS COOL AND DRY FROM THURSDAY NIGHT THROUGH THE
UPCOMING WEEKEND. DEWPOINTS IN THE MID 50S TO MID 60S AND HIGH TEMPS
GENERALLY IN THE 80S WILL MAKE FOR PLEASANT DAYS. THINGS COOL OFF
NICELY AT NIGHT AS WELL WITH LOWS GENERALLY IN THE 60S...EXCEPT
UPPER 50S IN THE PIEDMONT THU/FRI NIGHTS.
MAIN AREA OF SFC HIGH PRESSURE SLIDES OFF THE COAST FRIDAY NIGHT
WITH SLIGHTLY WEAKER HIGH PRESSURE RESIDING OVER THE MAINLAND. THIS
WILL ALLOW MOISTURE FROM THE ATLANTIC OCEAN TO BE PULLED UP ALONG
THE CAROLINA COAST INTO THE MID ATLANTIC REGION. GFS AND ECMWF MODEL
SOLUTIONS BOTH TRY TO BRING COASTAL SHOWERS INTO NE NC/FAR SE VA
DURING SAT/SUN AFTNS. THE ECMWF IS STILL RATHER DRY WITH THIS
SCENARIO BY GENERATING VERY LIGHT AMTS OF QPF...WHILE THE GFS IS
MORE AGGRESSIVE WITH QPF BULLSEYES. PREFER TO LEAN TWD THE ECMWF
ESPECIALLY SINCE IT HAS PROVEN TO BE MORE CONSISTENT FROM RUN TO
RUN IN THE EXTENDED PERIODS LATELY AND VERIFIED BETTER OVER THE
PAST WEEKEND IN REGARD TO PRECIPITATION PLACEMENT.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A MESO LOW OVER SOUTHEAST VA IS LIFTING NORTH AND WILL TRACK OVER
THE WESTERN BAY. THIS IS RESULTING IN A MIX OF MVFR CONDITIONS
OVER SOUTHEAST VA AND NORTHEAST NC. SOUTH TO SOUTHEAST FLOW OF 12
TO 20 KT WILL PERSIST IN THESE AREAS THIS AFTERNOON. FURTHER
INLAND AND NORTH THE WARM FRONTAL BOUNDARY HAS BEEN THE FOCUS FOR
MODERATE TO HEAVE RAIN JUST NORTH OF RIC AND MOVING TOWARDS SBY AS
OF 2 PM. EXPECT MVFR CONDITIONS ACROSS MD EASTERN SHORE WITH BRIEF
PERIOD OF IFR VSBYS AND CEILING IN HEAVY RAIN FROM 18Z TO 22Z.
BY LATE EVENING...THE SFC LOW WILL BEGIN LIFT NE AWAY FROM THE
REGION...TAKING ANY LINGERING SHOWERS WITH IT...BUT THE LOW LEVELS
WILL STILL HAVE ABUNDANT MOISTURE AROUND SO COULD SEE EITHER SOME
STRATUS OR FOG POTENTIAL AS WINDS ARE LIGHT IN ADVANCE OF THE COLD
FRONT ARRIVING TOWARD 12Z. AT THIS POINT HAVE LEANED TOWARD THE
FOG ASPECT AND HAVE ADDED MVFR LEVEL FOG FOR MOST AREAS EXCEPT ORF
OVERNIGHT.
ONCE THE COLD FRONT CLEARS ON WEDNESDAY...HIGH PRESSURE BUILDS
INTO THE AREA THROUGH FRIDAY WHICH WILL BRING A RETURN TO W/NW
WINDS... DRIER WEATHER...AND VFR CONDITIONS.
&&
.MARINE...
UPDATE...ADDED HIGH RISK OF RIP CURRENTS FROM VA BEACH SOUTH TO
CURRITUCK LIGHT.
WINDS HAVE INCREASED TO 15 KT WITH A FEW GUSTS TO 20 KT. SEAS OFF
SOUTHEAST VA AND ESPECIALLY NC WERE BUILDING THIS MORNING. SEAS
NEAR 7 FT WERE BEING REPORTED OFF OREGON INLET WITH 4 TO 5 FT
OFFSHORE OF DUCK. EXPECT SEAS OF 4 TO 5 FT TO PUSH NORTH TO THE VA
COASTAL WATERS THROUGH THE DAY.
THE COMBINATION OF LOW PRESSURE OVER THE GREAT LAKES AND A SLOW
MOVING WARM FRONT OVER THE CAROLINAS WILL PRODUCE STRONG SE FLOW
TODAY ACROSS THE WATERS. A SECOND AREA OF LOW PRESSURE DEVELOPING
ALONG THE WARM FRONT IS STRENGTHENING THE PRESSURE GRADIENT AND KICKING
THE WINDS UP ENOUGH TO SUPPORT SCA CONDITIONS ON THE BAY WITH GUST
TO SCA LEVELS ON THE OCEAN. EXPECT TO SEE SLIGHTLY STRONGER WINDS
ACROSS THE NORTHERN COASTAL WATERS THIS AFTERNOON AND THIS EVENING
AND SEAS WILL BUILD MORE WITH A BETTER FETCH TO AID SO HAVE RAISED
SEAS TO 5 TO 7 FT. FURTHER SOUTH...WINDS WILL GUST TO AROUND 25
KT AND SEAS MORE IN THE 4 -5 FT RANGE WITH NEAR 6 FT OFFSHORE. OVER THE
BAY...THE SE FLOW WILL INTENSIFY TODAY AND WILL REACH SCA LEVELS
BY MID DAY THROUGH THE EARLY EVENING WHEN THE SFC LOW MOVES PAST
AND THE WINDS TURN MORE WESTERLY AND WEAKEN.
AS THE WAVE OF LOW PRESSURE MOVES BY OVERNIGHT TONIGHT...AND THE
WARM FRONT LIFTS NE OF THE REGION...THE WINDS WILL SHIFT MORE SWLY
AND SHOULD WEAKEN. THE SEAS WILL GRADUALLY BEGINS TO DIMINISH AS
WELL. OVERALL THE FORECAST FOR TODAY THROUGH TONIGHT IS SIMILAR TO
THE PREVIOUS FORECAST...JUST A BIT SLOWER TO GET STARTED. SO HAVE
MAINTAINED THE CURRENT HAZARD HEADLINES WITH SCA CONDITIONS NEARLY
AREA WIDE TODAY...ALTHOUGH FOR SOUTHERN COASTAL ZONES THE WINDOW FOR
SEEING SCA CONDITIONS LOOKS SMALL...FROM THIS MORNING THROUGH EARLY
AFTERNOON.
WITH THE SFC LOW DEEPENING TO THE NE OF THE AREA ON WEDNESDAY...HIGH
PRESSURE WILL BUILD INTO THE AREA AS THE PRESSURE GRADIENT WILL
BEGIN TO RELAX. SO SHOULD SEE LIGHTER WINDS WITH SEAS GRADUALLY
DIMINISHING TO 2 - 3 FT ON WEDNESDAY. COULD SEE A COLD AIR SURGE
WED NIGHT WITH COLD ADVECTION BEHIND THE DEEPENING LOW OVER NEW
ENGLAND. THIS SHOULD KICK THE WINDS UP SOME...BUT HAVE KEPT BELOW
SCA LEVELS WITH WINDS OF 10 TO 15 KT.
HIGH PRESSURE THEN BUILDS INTO THE REGION ON THURSDAY WITH LIGHTER
WINDS AND LOWER SEAS. A BACK DOOR FRONT MOVES SOUTHWARD THURSDAY
NIGHT INTO FRIDAY...BEFORE STALLING SOUTH OF THE AREA ACROSS THE
CAROLINAS. THIS WOULD ALLOW FOR A PERIOD OF EASTERLY FLOW ON
SATURDAY...BUT SPEEDS SHOULD REMAIN BELOW SCA LEVELS.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR WESTERN
DORCHESTER...WICOMICO AND SOMERSET COUNTIES FROM 1 AM TONIGHT
THROUGH 8 AM WEDNESDAY MORNING. BISHOPS HEAD WILL REACH 3.3 FT
DURING HIGH TIDE CYCLE LATE TONIGHT AND MINOR FLOODING IS EXPECTED
NEAR THIS AREA OF CHESAPEAKE BAY. THE REST OF THE ADVISORY AREA
WILL SEE TIDAL LEVELS PEAK AROUND 3.3 FT AS WELL...HOWEVER THIS
SHOULD ONLY RESULT IN NUISANCE FLOODING LATE TONIGHT INTO EARLY
WEDNESDAY MORNING. IN ADDITION...A COASTAL FLOOD STATEMENT HAS
ALSO BEEN ISSUED FOR LANCASTER...NORTHUMBERLAND AND ACCOMACK
COUNTIES OF VIRGINIA. THESE AREAS SHOULD EXPERIENCE NUISANCE
FLOODING AS TIDES STAY JUST BELOW MINOR FLOODING THRESHOLDS.
PLEASE REFER TO THE COASTAL HAZARD MESSAGE (WBCCFWAKQ) FOR MORE
DETAILS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
MDZ025.
COASTAL FLOOD ADVISORY FROM 1 AM WEDNESDAY TO 8 AM EDT
THURSDAY FOR MDZ021>023.
NC...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR NCZ102.
VA...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR VAZ098.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
VAZ099-100.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
ANZ630>632-634.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ650-652-
654.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ656-
658.
&&
SYNOPSIS...LSA
NEAR TERM...LKB/LSA
SHORT TERM...JDM/LKB
LONG TERM...BMD
AVIATION...ESS/JAO
MARINE...BMD/ESS/JAO
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 12, 12:34 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1234 PM EDT TUE AUG 12 2014 NCZ012>017-030>032-VAZ048-049-060>062-065>070-079>081-087>089-092- 093-095>097-131645- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX- SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE- 1234 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098-131645- OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1234 PM EDT TUE AUG 12 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HIGH RIP CURRENT RISK. IN ADDITION...SCATTERED THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-131645- DORCHESTER-WICOMICO-SOMERSET- 1234 PM EDT TUE AUG 12 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER...MAINLY LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE PRIMARY THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS...ALTHOUGH AN ISOLATED TORNADO AND LARGE HAIL WILL ALSO BE POSSIBLE. ANY THUNDERSTORMS THAT DEVELOP WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-VAZ063-064-071>078-082>086-090-091-094-131645- INLAND WORCESTER-HANOVER-CAROLINE-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON- 1234 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...MAINLY LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE PRIMARY THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS...ALTHOUGH AN ISOLATED TORNADO AND LARGE HAIL WILL ALSO BE POSSIBLE. ANY THUNDERSTORMS THAT DEVELOP WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-100-131645- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 1234 PM EDT TUE AUG 12 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER...MAINLY LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE PRIMARY THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS...ALTHOUGH AN ISOLATED TORNADO AND LARGE HAIL WILL ALSO BE POSSIBLE. ANY THUNDERSTORMS THAT DEVELOP WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEROSA
In the hours before
Special weather statement, Aug 12, 10:54 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1054 AM EDT TUE AUG 12 2014
VAZ062-063-068-069-071-072-121545-
AMELIA-GOOCHLAND-HANOVER-HENRICO-KING WILLIAM-POWHATAN-
1054 AM EDT TUE AUG 12 2014
...HEAVY RAIN WILL MOVE ACROSS...AMELIA...GOOCHLAND...
HENRICO...HANOVER... AND POWHATAN NOON...
AT 1051 AM EDT...DOPPLER RADAR INDICATED A LARGE AREA OF HEAVY RAIN
MOVING NORTHEAST OUT OF POWHATAN.
THE HEAVY RAIN WILL MOVE ACROSS SHORT PUMP...ASHLAND...
SABOT...MANAKIN...CENTERVILLE...GLEN ALLEN...LONGDALE...AND ELMONT.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE SHOWERS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3764 7805 3775 7783 3773 7780 3778 7778
3791 7753 3784 7743 3781 7742 3780 7740
3778 7740 3779 7736 3767 7723 3754 7760
3755 7760 3756 7765 3747 7777 3744 7787
JOSpecial weather statement, Aug 12, 11:57 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1157 AM EDT TUE AUG 12 2014
VAZ062>064-069-071-072-121700-
CAROLINE-GOOCHLAND-HANOVER-HENRICO-KING WILLIAM-POWHATAN-
1157 AM EDT TUE AUG 12 2014
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE GOOCHLAND...
HENRICO...HANOVER...KING WILLIAM AND CAROLINE COUNTIES THROUGH 100
PM EDT...
AT 1155 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SHORT PUMP...OR ABOUT OVER TUCKAHOE...MOVING NORTHEAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR
LAUREL AT 1200 PM EDT...
GLEN ALLEN AT 1210 PM EDT...
ELMONT AT 1215 PM EDT...
ASHLAND AT 1220 PM EDT...
HANOVER AND KING DOMINION AT 1230 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 MPH.
CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3802 7732 3787 7716 3787 7717 3784 7712
3783 7713 3780 7711 3753 7758 3754 7760
3755 7760 3756 7765 3756 7767 3765 7776
JOSpecial weather statement, Aug 12, 12:55 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1255 PM EDT TUE AUG 12 2014
VAZ063-071>074-121800-
ESSEX-HANOVER-HENRICO-KING AND QUEEN-KING WILLIAM-
1255 PM EDT TUE AUG 12 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS HENRICO...HANOVER...
ESSEX...KING AND QUEEN AND KING WILLIAM COUNTIES THROUGH 200 PM
EDT...
AT 1255 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STUDLEY...OR ABOUT 5 MILES NORTH OF MECHANICSVILLE...MOVING EAST AT
15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR STUDLEY AT 100 PM EDT...ETNA
MILLS AT 110 PM EDT...ENFIELD AT 120 PM EDT...EPWORTH AT 125 PM
EDT...MANQUIN AT 130 PM EDT...CENTRAL GARAGE AT 135 PM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3796 7704 3764 7702 3760 7742 3781 7744
3783 7741 3781 7742 3780 7740 3778 7740
3778 7737 3789 7724 3790 7721 3789 7720
3791 7718
JBILLETSpecial weather statement, Aug 12, 1:53 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
153 PM EDT TUE AUG 12 2014
VAZ073>078-085-121845-
ESSEX-KING AND
QUEEN-LANCASTER-MIDDLESEX-NORTHUMBERLAND-RICHMOND-WESTMORELAND-
153 PM EDT TUE AUG 12 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTMORELAND...ESSEX...
RICHMOND...KING AND QUEEN...MIDDLESEX...AND LANCASTER COUNTIES
THROUGH 3 PM EDT...
AT 150 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
INDIAN NECK TO WALKERTON...OR ALONG A LINE EXTENDING FROM NEAR SAINT
STEPHENS CHURCH TO KING WILLIAM...MOVING EAST AT 25 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
DUNBROOKE...BRUINGTON AND STEVENSVILLE AROUND 155 PM EDT...
MOUNT LANDING AROUND 200 PM EDT...
BRAYS FORK AROUND 205 PM EDT...
LITTLE PLYMOUTH AROUND 210 PM EDT...
INO AROUND 215 PM EDT...
KENNARD AROUND 220 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 MPH.
CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3796 7638 3767 7634 3761 7686 3765 7687
3766 7691 3770 7692 3769 7697 3775 7706
3775 7708 3778 7707 3779 7711 3781 7710
3781 7712 3795 7714 3803 7648
JOSpecial weather statement, Aug 12, 2:24 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT TUE AUG 12 2014
MDZ021>024-VAZ099-121930-
ACCOMACK-DORCHESTER-INLAND WORCESTER-SOMERSET-WICOMICO-
224 PM EDT TUE AUG 12 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS DORCHESTER...SOMERSET...
WORCESTER...WICOMICO AND ACCOMACK COUNTIES THROUGH 330 PM EDT...
AT 224 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HONGA TO CATCHPENNY TO
POCOMOKE CITY...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF COVE
POINT TO FRUITLAND TO POCOMOKE CITY...MOVING NORTH AT 25 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
TAYLORS ISLAND...
BUCKTOWN...
MADISON...
WHITESBURG...
SHAD POINT...AND
HUDSON.
HAZARDS INCLUDE...
* GUSTY WINDS OF 30 TO 40 MPH.
* HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3864 7570 3847 7568 3845 7536 3788 7559
3801 7589 3806 7582 3806 7587 3813 7585
3811 7595 3820 7599 3822 7585 3823 7587
3829 7602 3822 7606 3832 7627 3848 7635
3864 7629 3858 7603 3868 7594 3871 7580
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:37 AM EDT | Beach Hazards Statement | AKQ | City of Virginia Beach | 10 hr |
| Aug 12, 10:54 AM EDT | Special Weather Statement | AKQ | Hanover, Powhatan | 51 min |
| Aug 12, 11:18 AM EDT | Areal Flood Advisory | AKQ | Goochland, Hanover, Henrico, Powhatan | 102 min |
| Aug 12, 11:57 AM EDT | Special Weather Statement | AKQ | Hanover | 63 min |
| Aug 12, 12:27 PM EDT | Areal Flood Advisory | AKQ | Caroline, Hanover, Henrico, King William | 3 hr |
| Aug 12, 12:30 PM EDT | Coastal Flood Statement | AKQ | Accomack, Lancaster, Northumberland | 12 hr |
| Aug 12, 12:30 PM EDT | Coastal Flood Advisory | AKQ | Lancaster, Northumberland | 28 hr |
| Aug 12, 12:55 PM EDT | Special Weather Statement | AKQ | King William | 65 min |
| Aug 12, 1:53 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, Lancaster, Northumberland, Richmond | 52 min |
| Aug 12, 2:17 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Middlesex | 58 min |
| Aug 12, 3:08 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 67 min |
| Aug 12, 3:30 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, King William, Middlesex | 3 hr |
| Aug 12, 4:12 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, New Kent | 63 min |
| Aug 12, 4:54 PM EDT | Areal Flood Advisory | AKQ | Gloucester, King and Queen, Lancaster, Middlesex, New Kent | 3 hr |
| Aug 12, 5:41 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Mathews, City of Williamsburg | 79 min |
| Aug 12, 5:46 PM EDT | Special Weather Statement | AKQ | Caroline | 44 min |
| Aug 12, 6:17 PM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton | 11 hr |
| Aug 12, 6:55 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 65 min |
| Aug 12, 6:58 PM EDT | Special Weather Statement | AKQ | Mathews | 32 min |
| Aug 12, 7:22 PM EDT | Special Marine Warning | AKQ | 38 min | |
| Aug 12, 7:33 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 42 min |
| Aug 12, 7:58 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Aug 12, 7:59 PM EDT | Flash Flood Warning | AKQ | Northampton | 2 hr |
Nearby
Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.